MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56230
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown peripheral procedure involving a patient of unknown age and gender, a flexor high-flex ansel guiding sheath separated upon removal of the device.The patient reportedly had severely calcified vessels, including a severely calcified aortic bifurcation.The device was advanced over the aortic bifurcation using an unknown amplatz wire; however, the device was not able to be advanced all the way so the decision was made to remove the device.The user reinserted the wire guide but was unable to advance it.The user pulled the sheath back and it separated outside of the body, leaving a portion in the patient still attached to the inner coil.The physician was able to remove the entire device from the patient.Another device of the same type, along with a lunderquist wire, was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the manufacturing instructions, complaint history, device history record, documentation, instructions for use (ifu), and quality control procedures, as well as a dimensional verification and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed separation of the device.All separation sites were stretched and frayed, and the tubing pieces were connected with coiling.The proximal separated tubing segment included the check-flo body and measured 33.4cm with 2.5cm of coiling exiting the separation site.This coiling connected to segment 2, which measured 1cm long with 2.3cm of exposed coiling exiting the separation site.This coiling connected to segment 3, which measured 1.9cm with one coil exiting the separation site.This coil connected to segment 4, which measured 5mm with one coil exiting the separation site.This coil connected to segment 5, which measured 6mm with 8.2cm of coiling exiting the separation site.This coiling connected to segment 6, which measures 17.9cm.There were sections of inner tnrt lining attached to several of the coiling sections.The coiling inside of all sections was elongated.The distal tip was intact, and the marker band was present.Biomatter was found throughout the device.No hemostat marks or kinks were observed, and the dilator was not returned.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The instructions for use provided with the device state under the section 'sheath removal,' "if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." the user reportedly did not reinsert the dilator prior to sheath removal.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to the patient¿s reportedly severely calcified anatomy, and to the user¿s failure to insert the dilator prior to sheath removal.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8757863
Report Number1820334-2019-01602
Device Sequence Number2296249
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)220328(10)9625809
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberG56230
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Device Lot Number9625809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer09/03/2019
03/20/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date09/06/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1